Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 41, NWS Tulsa, OK

May 25, 2019Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 25, 2019, 8:58 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2019, 8:58 PM CDT (01:58 UTC)
Expired
May 26, 2019, 3:00 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 119 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1531 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1531 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
1.5
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted.

508 
WGUS54 KTSA 260158
FFWTSA
OKC113-117-260800-
/O.NEW.KTSA.FF.W.0041.190526T0158Z-190526T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
858 PM CDT Sat May 25 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Osage County in northeastern Oklahoma...
  Pawnee County in northeastern Oklahoma...

* Until 300 AM CDT Sunday.

* At 855 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain west of the warned area. This activity will move east 
  into Osage and Pawnee counties by 10 PM. Flash flooding is 
  expected to begin shortly afterwards.

* Some locations that may experience flooding include...
  Tulsa...                          Sand Springs...
  Pawhuska...                       Pawnee...
  Skiatook...                       Hominy...
  Cleveland...                      Fairfax...
  Barnsdall...                      Shidler...
  Wynona...                         Jennings...
  Ralston...                        Avant...
  Westport...                       Osage...
  Burbank...                        Hallett...
  Blackburn...                      Terlton...

Rainfall amounts of 1 to 2 inches are possible in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3700 9603 3618 9600 3616 9682 3624 9682
      3625 9692 3633 9693 3634 9703 3651 9703
      3655 9690 3658 9689 3660 9692 3659 9705
      3668 9706 3670 9703 3668 9694 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:42 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 25, 6:42 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
642 PM CDT Sat May 25 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Latest convective trends and CAM solutions indicate strong
thunderstorm complex will move into northeast Oklahoma during the
04-06Z time frame. IFR conditions will be likely in the stronger
storms with restricted visibility due to heavy rainfall. A few
storms may linger across far northeast Oklahoma early Sunday
morning, otherwise, VFR conditions expected into the day Sunday.

&&

.PREV DISCUSSION... /Issued 342 PM CDT Sat May 25 2019/

DISCUSSION...

The main forecast concern is convective and heavy rain potential
tonight given the delicate hydrologic situation across the region.
Another concern will be severe weather and heavy rain potential
Tuesday into Wednesday with the next storm system and front.

Current surface analysis has the dryline near the NM-TX border
with a synoptic front arcing from western KS northeast into IA.
The outflow boundary from last night's storms has lifted north and
consolidated with the synoptic front. Storms have developed over
the TX Panhandle near the focusing boundaries and there is some
hints that some storms may form over western OK as well per latest
radar and CAM data. Storms will eventually evolve into one or
more clusters and move northeast across KS and OK tonight. The
main uncertainty is the intensity as it moves into eastern OK
tonight. Recent trends of the HRRR have suggested a weakening MCS
moving into the region, though the latest run at 19Z has reversed
that trend, showing a stronger complex with some damaging wind
potential arriving after midnight tonight. The forecast will hedge
between the two solutions. Confidence in this scenario isn't
high, since our area will be so far away from initiation and it
will be well into the night before they arrive. Nevertheless, if
the stronger solution verifies, there will also be a flash flood
threat since the heavier rains could potentially fall on areas
that have been hit hard over the past week. Therefore, a flash
flood watch will be maintained thru tonight.

Much of the day Sunday looks quiet with some convective potential
remaining mainly to our north and well to the west. There again is
some potential for an MCS to graze NE OK by Sunday night. This
proverbial faucet will shut off briefly Monday and Monday night
as mid level ridging builds over the Plains ahead of an
approaching western CONUS upper trough.

A strong shortwave trough, especially this far south at this time
of year, will be ejecting into the Plains on Tuesday.
Strengthening flow aloft over the warm sector ahead of the dryline
suggests supercells with very large hail and tornadoes possible
across central and possibly into eastern OK. At some point, storms
will organize into one or more clusters or complexes and evolve
into a damaging wind and flood threat Tuesday night into
Wednesday. This additional rainfall will only exacerbate the
ongoing hydrologic situation across the region. Storm/heavy rain
potential should shift south of the hardest hit areas Wednesday
and Wednesday night with the front and end by Thursday.

Lacy

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday morning for OKZ054>061-064.

AR...None.
&&

AVIATION.....12
Hazardous weather outlook, May 25, 4:48 PM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
448 PM CDT Sat May 25 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
448 PM CDT Sat May 25 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...After 9 PM.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 9 PM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 9 PM.

DISCUSSION...
Thunderstorms have developed across the Texas panhandle and
western Oklahoma again this afternoon This activity will move east
into mainly northeast Oklahoma by mid to late evening. A few
storms later this evening may be severe, with large hail and
damaging winds being the main threat. Storms are expected to
undergo a weakening trend as they move east, thus the greatest
severe weather potential will remain northwest of I-44. Locally
heavy rainfall will also be possible with the storms across
northeast Oklahoma, and this may result in some localized, quick-
onset flash flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential
       ...Heavy Rain Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will continue Sunday across parts of
northeast Oklahoma, but overall storm coverage looks to be lower.
A strong upper level storm system will move across the central
Plains Tuesday and Wednesday. Organized thunderstorm activity with
this system will have the potential for significant severe
weather and flooding threat.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:22 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
May 25, 9:28 PM CDTSpecial Weather StatementTSAKay32 min
May 25, 9:43 PM CDTSevere Thunderstorm WarningTSAOsage47 min
May 25, 9:57 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee33 min
May 25, 10:08 PM CDTSevere Thunderstorm WarningTSAOsage37 min
May 25, 10:41 PM CDTSevere Thunderstorm WarningTSAOsage21 min
May 25, 11:47 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee43 min
May 25, 11:48 PM CDTTornado WarningTSACreek, Okfuskee42 min
May 25, 11:57 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee33 min
May 26, 12:03 AM CDTTornado WarningTSACreek, Pawnee27 min
May 26, 12:04 AM CDTTornado WarningTSACreek41 min
May 26, 12:19 AM CDTTornado WarningTSACreek, Okfuskee, Okmulgee12 min
May 26, 12:20 AM CDTTornado WarningTSACreek, Okmulgee, Rogers, Tulsa, Wagoner40 min
May 26, 12:23 AM CDTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington52 min
May 26, 12:26 AM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee49 min
May 26, 12:29 AM CDTSevere Thunderstorm WarningTSAOkmulgee46 min
May 26, 12:48 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee, Wagoner42 min
May 26, 12:49 AM CDTTornado WarningTSAMayes, Rogers, Tulsa, Wagoner41 min
May 26, 1:01 AM CDTSevere Thunderstorm WarningTSAMayes, Nowata, Rogers, Tulsa, Washington44 min
May 26, 1:10 AM CDTTornado WarningTSAMcIntosh, Muskogee25 min
May 26, 1:19 AM CDTTornado WarningTSACherokee, Delaware, Mayes, Rogers41 min
May 26, 1:30 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers45 min
May 26, 1:34 AM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Sequoyah, Wagoner41 min
May 26, 1:52 AM CDTTornado WarningTSADelaware23 min
May 26, 1:58 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee32 min
May 26, 2:01 AM CDTSevere Thunderstorm WarningTSADelaware29 min
May 26, 2:24 AM CDTRiver Flood WarningTSACreek47 hr
May 26, 8:35 AM CDTAreal Flood AdvisoryTSAOsage, Washington3 hr
May 26, 8:52 AM CDTFlash Flood WatchTSACraig, Nowata, Ottawa, Washington4 hr
May 26, 9:19 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Ottawa4 hr
May 26, 11:43 AM CDTAreal Flood AdvisoryTSAOsage, Washington2 hr

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.